Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it okay to skip insulin once in a while ?

some days i seem to be able to not take insulin and have okay sugar levels is this OK ? i don't want to get sick, but if my bs doesn't go above say 150, is that OK ? i take the insulin most days I asked my doctor if i could stop taking it by he said no, i need to take it forever ?
Sun, 20 Nov 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Treatment/Therapy
Medical Topics
General & Family Physician 's  Response
skipping the dose is not good , if u skip yhe dose naturally ur BS wl go up , and even this shortlived rise in BS wl have its bad impact on ur body .
I find this answer helpful
General & Family Physician Dr. Khaleel Ahmed.Manik's  Response
skipping the dose is not good , if u skip yhe dose naturally ur BS wl go up , and even this shortlived rise in BS wl have its bad impact on ur body .
I find this answer helpful
General & Family Physician Dr. Anirban Chatterjee's  Response
Hi, welcome to HCM. It is not at all medically advisable to skip doses of insulin or infact tinker with the dosage without physician's advise. Skipping a dose may lead to dangerously elevated blood sugar level in your body which may lead to medical emergencies. Blood sugar levels are controlled by interplay of different factors in the body and even even excessive stress or work pressure may shoot up your blood sugar levels which will be further accentuated if you skip your dose of insulin. If you have difficulty in taking regular insulin injections and your sugar levels are well controlled over a period of time, then ask your doctor regarding possibility of shifting you to oral drugs
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response
Anonymous's  Response

Sticking to the regimen is the best way to keep the blood glucose under control. Do not attempt to skip the insulin. The insulin should be taken according to the timing and dose exactly mentioned. The blood sugar of 150 is not ok if u are saying aboiut fasting levels. Your doctor is right by saying so.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

after taking galvus 50 1 tab in morning + pen insulin two times daily my father s (age 60, type 2, 25 years having blood sugar , creatinin 3.1) fasting sugar level reducing everyday for that his doses of insulin is now standing at 10-2 while earlier (before starting galvus 50) it was much high. is that ok for his health? i presume that very soon there will be no need of taking insulin in the night. please also tell me the side effect of taking galvus 50 1 tab in morning + pen insulin two/one time(s) daily.

doctor1 MD

I am a type 2 diabetic and I take Toujeo insulin once a day plus Invokana once a day and yesterday I had a horrible headache and didnt feel well and took some Benadryl. Today I am feeling light headed and a little dizzy and off and had some blood when I wiped today after taking a BM. Is it dangerous to take Benadryl while I am taking Toujeo?

doctor1 MD

Hello Doctor, I m 30 weeks pregnant and have been diagnosed with gestational diabetes since last week and been on the insulin injection. After the first day of insulin my blood sugar level had returned to normal. Now at home i only give myself the shots before lunch and dinner and I skipped the before breakfast shot and I checked my blood sugar level before that and it showed normal range. So is it okay to skip on my insulin shots before breakfast completely?

Recent questions on  Diabetes

doctor1 MD

Why does Polcystic ovarian syndrome occur?Is it good to take glyciphage(a diabetes tablet )for that.. Gynecologist advised me to take that.she said that it is to reduce my weight. My body mass index is Normal. Then what effect this tablet will have on my pcod problem.. Please clarify me about this and also advise me on pregnancy... Thanks a lot

doctor1 MD

I am 50 years old and about to be taken off of my birth control pill that Iv'e been taking for desmynorhea. I am also type 1 diabetic and have managed it well. It works well with the ortha Novum 1/1/1 28 day birth control pill. My doctor wants to take me off because I'm 50. I do not want to because it works so well and has for many years. If I'm taken off I know my hormone levels will crash and my diabetes management will suffer. (Doctors tell me they are not related but I know They are related because I've lived it and learned to make the adjustments during my cycle for 35 years). If I'm taken off the BC pill, what is my best option to treat desmynorrhea and to keep the hormone levels at a healthy and balanced level at my age?

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

Dear Doctor, I have chronic insulin-dependant diabetes and haemorrhoids. Over the last few weeks, I have had odd coloured stool. They are pale grey. I have also had stomach, and am losing sleep over it. Do you know what it could be? And what I can do to help it? Paddy Furlong                     

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.